Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child with sore stomach. Vomiting, coughing, low grade fever. Took nurofen. Should I be concerned?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Our son is 3 and a half years old. Earlier today he was complaining of a sore stomach. Later in the afternoon he vomited and seemed unlike himself. He started to perk up but after a warm bath we put him to bed as he was very tired. He has recently woken coughing and with a temperature of 38.5 and very irratable slightly delirious. His skin was red mostly on his arms, legs and face.
We've given him Nurofen for children and a cool wet cloth to reduce the temperature. He's asleep again but coughing a strange Chester cough almost gasp for air.

Wanted to know if we should be concerned or see how he goes?
Posted Fri, 9 Aug 2013 in Child Health
Answered by Dr. E Venkata Ramana 1 hour later

Thank you for your query on Healthcare Magic.

Your son seems having a viral illness with respiratory infection.

For fever, you can give Nurofen for children in prescribed dose.

If there is high grade fever, do tepid sponging with lukewarm water instead of cool wet cloth.

Sponging with cool water will lead to shivering thus elevates the body temperature by rebound phenomenon.

Maintain his hydration by giving plenty of oral fluids and monitor his activity, respirations, and temperature.

The concerning symptoms for me is his strange chesty cough with gasping for the air, irritability, and delirium.

I advise you to consult emergency / his doctor as early as possible for physical examination to look for any focus of infection and its specific treatment.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor